# SDR 2007FA0000010

- Difficulty date: December 18, 2006
- Submitted: January 5, 2007
- Operation: General aviation
- Aircraft: N910JR
- Make and model: Cirrus SR22
- Aircraft serial: 0142
- Engine: Cont IO550*
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Condition: Leaking
- Location: Elt
- Component: Elt
- Component part number: E01
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND BATTERY COMPARTMENT CONTAMINATED BY LEAKAGE FROM D CELLS AND BATTERY TERMINALS CORRODED.  BATTERIES FOUND DEAD.  BATTERIES WERE INSTALLED MARCH 2004 AND HAVE A EXPIRATION DATE OF MARCH 2008.  THE MODEL ELT IS CERTIFIED BY THE MFG TO USE THE BATTERY EXPIRATION DATES FOR SERVICE RATHER THAN A LIMITED CALENDAR TIME SUCH AS THE TYPICAL 24 MONTHS.  THIS INSPECTOR HAS RECENTLY FOUND OTHER ELTS OF THE SAME TYPE IN THE SAME CONDITION.  RECOMMENDATION THA THE SERVICE LIFE OF THE BATTERIES BE LIMITED TO 24 MONTHS.  (K)
